Tagged: 

Viewing 5 reply threads
  • Author
    Posts
    • #20207
      Brian Bickers
      Participant

      I received my first Covid-19 vaccination (OxAZ type) on Feb. I had no adverse reactions, in fact I felt better than normal, for the first 24hours. By the next afternoon, I was beginning to suffer an ‘off’period which persisted for longer than usual over the next few days and is only just starting to improve today (7th Feb). This is similar to the apparent loss of effectiveness of my dopamine medication that I had suffered previously when on a course of antibiotics. I have also noticed a higher level of fatigue over this period.

      Has anyone else been affected in a similar manner after a vaccination and can anyone suggest a remedy? It is obviously important that the effectiveness of the vaccination programe is not compromised by a high level of rejections and I would not want to give the impression that the side effects are unacceptable. However, PD patients relying on levidopa may appreciate a warning that their activity after the vaccination  could be affected.

      Brian Bickers

    • #20218
      Andrew L.
      Participant

      I had vaccine number 2 (Moderna) 2 weeks ago. Felt nothing after vaccine 1, after vaccine 2 had a horrific night. Rotating (throughout my body) muscle spasms every hour, Parkinson’s symptoms in general MUCH worse than I have ever experienced etc.  Ended up doubling up on my dopamine medication over the 24 hour period (which helped), then took it back to normal. Back to baseline 48 hours after vaccine. Spoke to my highly regarded neurologist, he said what I experienced was normal and it was smart to take the extra dopamine when needed. Now feel good and am thankful for some immunity!

      • #20625
        Brian Bickers
        Participant

        Update to my earlier post.I had my second Astra/Zeneca dose on 26 Apr. Effects were very similar to first,i.e. Being virtually ‘off’all day With little response to normal med. two days later. THis time, the person who administered the dose asked about response to first dose. When I described the effect on my normal PD med. he said he could not explain this.
        However,is it so suprising? We know about the blood/brain barrier which protects the brain from harmful substances but which also interferes with the take-up of beneficial medication such as l-dopa. Is it logical to believe that the barrier is triggered to a higher level by the sudden input of the vaccine which is treated as a threat?
        I would again stress that I would not want anyone to refuse vaccination on the basis of what I have reported. THese effects are, at worst, an addition to the inconvenience that already dominates the lives of PD patients.
        Brian Bickers

    • #20235
      Renée Osborne
      Participant

      I appreciate this information as I’ve been concerned about my husband – Parkinson’s/MSA diagnosis. He’s scheduled to take the first dose Saturday. I’m considering getting him to the lab to test if he has the antibodies. We have been traveling frequently. We wear our masks and social distance. BUT wouldn’t it be nice to know if you have the antibodies? I’d love to see more comments regarding taking the vaccine. Thank you!

    • #20258
      Jean Mellano
      Participant

      i had my first Pfizer dose on 2/4.  I woke up the next day paralyzed on my left side (the side most affected by PD).  By sheer force of willpower and whatever strength I had, I was able to get out of the bed in about an hour.   Then I was my usual crappy PD self the rest the day.  Not looking forward to the second shot 🙁

    • #21341
      Allie J
      Participant

      sorry to hear of your reactions to the COVID-19 vaccinations. My PD was diagnosed 4 years ago. I was not sure how the vaccine would affect my PD so talked with my doctor who advised it was fine to have it.  I have now had both jabs of Astra Zeneca and thankful that I had no reaction at all on either occasion. I am on Levodopa/Carbidopa four times a day. As they always say, we are all different.

    • #21401
      Simon
      Participant

      The employee was vaccinated the other day with a weiser and had no symptoms at all, although we thought that we would not be able to work even from home due to side effects. But a friend’s daughter had a strong numbness in her body for the same vaccine, let’s see what happens next. I came across the answers of people here. You can read for yourself.
      https://www.cdc.gov/coronavirus/-worktime-2019-ncov/vaccines/faq.html

Viewing 5 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account